Alert archive / Minnesota / Special Weather Statements in 2015
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Apr 7, 2015, 2:49 PM CDT for Steele County, Minnesota. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2015, 2:49 PM CDT (19:49 UTC)
- Expired
- Apr 7, 2015, 3:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Twin Cities, MN
County Steele County, MN
The radar
The Minneapolis radar (KMPX), 96 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 546 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
777
WWUS83 KMPX 071949
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
249 PM CDT TUE APR 7 2015
MNZ085-072015-
STEELE-
249 PM CDT TUE APR 7 2015
...A STRONG THUNDERSTORM WILL AFFECT STEELE COUNTY THROUGH 315 PM
CDT...
AT 249 PM CDT...A STRONG THUNDERSTORM WAS NEAR STEELE CENTER...OR
NEAR OWATONNA...MOVING NORTHEAST AT 40 MPH.
PEA SIZE HAIL IS POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
OWATONNA...BLOOMING PRAIRIE...MEDFORD...CLINTON FALLS...MERTON...
MOLAND...DEERFIELD...BIXBY...OWATONNA AIRPORT AND STEELE CENTER.
LAT...LON 4403 9341 4420 9335 4420 9305 4385 9305
4384 9307
TIME...MOT...LOC 1949Z 228DEG 36KT 4399 9319
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Apr 7, 7:12 AM CDT, 7 hours 37 minutes earlier.
Area forecast discussion, Apr 7, 7:12 AM CDT, 7 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 712 AM CDT TUE APR 7 2015 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 405 AM CDT TUE APR 7 2015 PRECIPITATION HAS BEEN SLOWLY DIMINISHING THIS MORNING WITH THE LOSS OF FORCING. WHAT RETURNS ARE PRESENT ON RADAR...ARE STRUGGLING TO REACH THE GROUND DUE TO A PERSISTENT DRY NORTHEAST FLOW. DEW POINTS HAVE FALLEN INTO THE 20S AND EVEN SOME TEENS ACROSS NORTHERN TODD...MORRISON...AND MILLE LACS COUNTIES. AT 3 AM...THERE WAS A BATCH OF STEADIER DRIZZLE ALONG AND JUST SOUTH OF I-94...BUT TEMPERATURES ARE HOLDING STEADY IN THE MID 30S THERE DESPITE THE DRY NORTHEAST FLOW. EVEN IF ADDITIONAL DRIZZLE DEVELOPS...THE SURFACE IS TOO DRY TO ALLOW FOR MUCH...IF ANY ICE ACCUMULATION. THEREFORE... THE FREEZING RAIN ADVISORY FOR THIS MORNING WILL BE CANCELLED. CLOUDY SKIES WILL PERSIST THROUGH THE MORNING WITH ONLY A SLIGHT CHANCE OF DRIZZLE OR LIGHT RAIN. LOW PRESSURE OVER KANSAS WILL TRACK NORTHEAST INTO NORTHERN MISSOURI THIS AFTERNOON. MOISTURE CONVERGENCE AND FORCING WITH THE SYSTEM WILL ALLOW FOR A CLUSTER OF SHOWERS AND EMBEDDED THUNDERSTORMS TO DEVELOP THIS AFTERNOON ACROSS IOWA AND SOUTH CENTRAL/SOUTHEAST MINNESOTA. THIS WEAK MCS WILL PROPAGATE EAST QUICKLY ACROSS SRN WI DURING THE EVENING HOURS. BEST WINDOW OF RAIN FOR SRN MN WILL BE AROUND MID AFTERNOON...BEFORE THINGS DRY OUT IN THE EARLY EVENING. NOT REAL CONFIDENT ON MUCH FALLING FURTHER TO THE NORTH DESPITE THE LIGHT QPF ON ALL THE MODELS. PATCHY/AREAS OF DRIZZLE IS PROBABLY THE WORST CASE SCENARIO...SO KEPT POPS LOW. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 405 AM CDT TUE APR 7 2015 THE LONG TERM CONCERNS REMAIN TIMING OF MOISTURE AND INSTABILITY INFLUX AHEAD OF WESTERN CONUS TROUGH AND SURFACE CYCLOGENESIS. EARLY IN THE PERIOD CONTINUES TO INDICATE A LULL IN OVERALL PRECIPITATION FOR MOST OF WEDNESDAY. WE COULD SEE SOME DRIZZLE BUT THE MAIN SURGE OF MOISTURE AND INSTABILITY RIDES INTO THE AREAS WEDNESDAY NIGHT INTO THURSDAY. THIS SHOULD GENERATE WIDESPREAD RAIN AND EVEN SOME THUNDER TO PORTIONS OF THE CWA. IT DOES LOOK LIKE THE BEST SHOT OF THUNDER WILL BE FOUND ACROSS SOUTH CENTRAL MN WEDNESDAY NIGHT INTO THURSDAY...AS THE SURFACE LOW LIFTS OUT INTO THE CENTRAL PLAINS AND INTO IOWA BY THURSDAY MORNING. THE GFS CONTINUES TO BE STRONGEST/DEEPEST WITH THE SURFACE AND OVERALL DEVELOPMENT OF THE UPPER TROUGH. ITS TREND OF DEVELOPING A CLOSED LOW AND LIFTING IT OVER SOUTHERN MN AND INTO SOUTHERN WISCONSIN THURSDAY NIGHT IS GENERALLY ACCEPTED PER THE MODEL DIAGNOSTIC DISCUSSION. MODELS HAVE HAD A DIFFICULT TIME DISCERNING THE AMOUNT OF NORTHERN STREAM ENERGY DROPS INTO THE NORTHERN CONUS FROM CANADA. WILL FOLLOW MORE OF THE GFS FOR NOW...AND AS THE MAIN TROUGH SWINGS ASHORE THIS MORNING...THE 12Z MODELS RUNS SHOULD HAVE A BETTER HANDLE ON THE SYSTEM. FOR SENSIBLE WEATHER...WILL CONTINUE THE CLOUDY AND WET FORECAST THROUGH FRIDAY MORNING. BEST SHOT OF MORE SIGNIFICANT PRECIPITATION WILL BE TO THE EAST WEDNESDAY NIGHT AND INTO THURSDAY. SOME SHIFT POSSIBLE LATER THURSDAY AND THURSDAY NIGHT IF THE GFS VERIFIES AND LIFTS THE UPPER LOW AND ATTENDANT F-GEN AND DEFORMATION ACROSS THE STATE. ALSO...TRACK OF THIS SYSTEM FAVORS SOME BAND OF WET SNOW...AND THE GFS CONTINUES TO DEVELOP A SNOW BAND FROM SOUTHWEST MN...TO THE TWIN CITIES INTO NORTHWEST WISCONSIN BY 12Z FRIDAY. THE 00Z ECMWF WAS MOST PROGRESSIVE WITH THE UPPER TROUGH AND LIFTED MOST OF THE PRECIPITATION THROUGH EARLIER THURSDAY NIGHT. AT THE MOMENT...HAVE ANY REAL SNOW ACCUMULATION LIMITED TO THE FAR NORTHEAST PORTION OF THE CWA DURING THE PERIOD. DRIER CONDITIONS AND MORE SUNSHINE ARE EXPECTED THROUGH SATURDAY. THIS SHOULD PROMOTE WARMER THAN AVERAGE TEMPERATURES MOST AREAS. THE NEXT TROUGH APPROACHES THE AREA FRO SUNDAY AND MONDAY. MODELS CONTINUE TO DRIVE ANOTHER SURGE OF MOISTURE NORTH OVER THE AREA AS ANOTHER STRONG SURFACE LOW TRACKS FROM THE CENTRAL PLAINS TOWARD THE WESTERN GREAT LAKES. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING) ISSUED AT 712 AM CDT TUE APR 7 2015 CIGS HAVE BEEN IMPROVING THIS MORNING FROM EAST TO WEST ACROSS WI AND EAST CENTRAL MN AS DRIER AIR PUSHES IN. HI-RES MODELS SHOW THIS TREND CONTINUING THROUGH THE MORNING SO MAINTAINED VFR CONDITIONS AT EAU...RNH...AND MSP. FURTHER WEST...THINK THE MVFR CIGS WILL CONTINUE TODAY. RAIN WILL DEVELOP ACROSS SRN MN LATE THIS MORNING AND BUILD NORTHEAST THIS AFTERNOON. STEADIEST RAIN WILL IMPACT THE EASTERN TAF SITES...WITH PATCHIER RAIN/DRIZZLE ACROSS CENTRAL/WESTERN MN. KMSP...CIGS SHOULD BE IMPROVING TO VFR LEVELS BY 15Z...WITH VFR CONDITIONS EXPECTED UNTIL AT LEAST WHEN THE RAIN BEGINS THIS AFTERNOON. /OUTLOOK FOR KMSP/ WED...MVFR POSSIBLY IFR. CHC RA LATE. WINDS E 10-15 KTS. THU...MVFR POSSIBLY IFR. RA/SN LIKELY. WINDS N 15-25 KTS. FRI...VFR. WINDS NW 10-15 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...BORGHOFF LONG TERM...DWE AVIATION...BORGHOFF
Hazardous weather outlook, Apr 7, 11:31 AM CDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1131 AM CDT TUE APR 7 2015 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 081645- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1131 AM CDT TUE APR 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY NIGHT INTO THURSDAY... MAINLY ALONG AND SOUTH OF I-90. THE CHANCE OF SEVERE STORMS IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Apr 7, 2:03 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
203 PM CDT TUE APR 7 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL 1 E FAIRMONT 43.64N 94.44W
04/07/2015 M1.00 INCH MARTIN MN LAW ENFORCEMENT
MEASURED BY LAW ENFORCEMENT.
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMLocal storm report, Apr 7, 2:05 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
205 PM CDT TUE APR 7 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL 2 N FAIRMONT 43.66N 94.46W
04/07/2015 E1.00 INCH MARTIN MN TRAINED SPOTTER
STARTED AS PEA-SIZE, BUT INCREASED TO
QUARTER-SIZE.
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMSpecial weather statement, Apr 7, 2:08 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
208 PM CDT TUE APR 7 2015
MNZ083>085-092-093-072000-
FARIBAULT-WASECA-BLUE EARTH-FREEBORN-STEELE-
208 PM CDT TUE APR 7 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN STEELE...
SOUTHEASTERN BLUE EARTH...NORTHEASTERN FARIBAULT...NORTHERN FREEBORN
AND SOUTHERN WASECA COUNTIES THROUGH 3 PM CDT...
AT 208 PM CDT...A STRONG THUNDERSTORM WAS OVER BARODA...OR 14 MILES
WEST OF ALBERT LEA...MOVING NORTHEAST AT 35 MPH.
HALF INCH HAIL IS POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WELLS...NEW RICHLAND...CLARKS GROVE...ELLENDALE...MINNESOTA LAKE...
ALDEN...GENEVA...HARTLAND...FREEBORN...WALDORF...OTISCO AND LEMOND.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN THE TWIN CITIES.
LAT...LON 4361 9370 4369 9380 4377 9384 4386 9391
4395 9377 4399 9334 4384 9305
TIME...MOT...LOC 1908Z 217DEG 29KT 4370 9365Local storm report, Apr 7, 2:10 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
210 PM CDT TUE APR 7 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM HAIL FAIRMONT 43.64N 94.46W
04/07/2015 M0.75 INCH MARTIN MN PUBLIC
PICTURE OF PENNY-SIZE HAIL VIA TWITTER
&&
JB/RHLocal storm report, Apr 7, 2:16 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
216 PM CDT TUE APR 7 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 PM HAIL 3 W WINNEBAGO 43.77N 94.23W
04/07/2015 E0.75 INCH FARIBAULT MN PUBLIC
PICTURE OF "DICE-SIZE" HAIL VIA TWITTER
&&
JB/RHSpecial weather statement, Apr 7, 2:49 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
249 PM CDT TUE APR 7 2015
MNZ085-072015-
STEELE-
249 PM CDT TUE APR 7 2015
...A STRONG THUNDERSTORM WILL AFFECT STEELE COUNTY THROUGH 315 PM
CDT...
AT 249 PM CDT...A STRONG THUNDERSTORM WAS NEAR STEELE CENTER...OR
NEAR OWATONNA...MOVING NORTHEAST AT 40 MPH.
PEA SIZE HAIL IS POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
OWATONNA...BLOOMING PRAIRIE...MEDFORD...CLINTON FALLS...MERTON...
MOLAND...DEERFIELD...BIXBY...OWATONNA AIRPORT AND STEELE CENTER.
LAT...LON 4403 9341 4420 9335 4420 9305 4385 9305
4384 9307
TIME...MOT...LOC 1949Z 228DEG 36KT 4399 9319The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 1:12 PM CDT | Special Weather Statement | MPX | Blue Earth, Brown, Faribault, Martin, Watonwan | 63 min |
| Apr 7, 1:26 PM CDT | Severe Thunderstorm Warning | MPX | Martin | 34 min |
| Apr 7, 1:59 PM CDT | Special Weather Statement | MPX | Blue Earth | 46 min |
| Apr 7, 2:08 PM CDT | Special Weather Statement | MPX | Freeborn | 52 min |
Nearby
Special Weather Statements in Minnesota, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.